Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 12, 2022, 7:02 PM CDT for Fillmore County, Thayer County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 7:02 PM CDT (00:02 UTC)
- Expired
- Apr 12, 2022, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 72 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2687 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:48 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 12, 6:48 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
648 PM CDT Tue Apr 12 2022
.UPDATE...
Issued at 629 PM CDT Tue Apr 12 2022
The main updates to the forecast involved updating the
thunderstorm chances and increasing the extent of blowing dust
this evening. Thunderstorm chances will be limited to the far
eastern counties of our area, mainly Thayer, Fillmore, and York
counties, through about 9 PM CDT this evening. Storms are
developing along the frontal boundary, so we will be closely
watching those until they exit the area. Regarding blowing dust,
even after the wind shift to the northwest, winds continue to be
extremely gusty across the area. There have been several reports
of blowing dust via phone, social media, and it is also very
visible on satellite. Therefore, have extended the Blowing Dust
Advisory across the area until midnight tonight.
&&
.DISCUSSION...(This evening through Tuesday)
Issued at 352 PM CDT Tue Apr 12 2022
As has been the case for over a week now, near-critical to critical
fire weather conditions are expected for at least portions of the
area for the next several days.
Blowing dust has been reported across a few areas in our western
counties today. On the RGB dust channel, there are a few areas
through Furnas, Gosper, and Dawson counties where we can see a plume
of dust showing up. This has been moving from southwest to
northeast over the last several hours. A cold front is beginning to
move through our counties in the northwestern part of the area. Over
the next few hours, winds will transition from southwest to
northwest. The cold fropa will result in dust being shifted to the
southeast. For those traveling across our area this evening, be
prepared for some reductions to visibility in areas of dust.
In addition to the blowing dust, there is a chance for a few strong
to severe thunderstorms developing late this afternoon into the
early evening hours across the eastern part of the forecast area.
The timing for initiation remains between 5-9pm. The primary threat
with any storms develop in our area will be hail and strong winds.
An isolated tornado cannot be entirely ruled out, but the better
area for tornado potential is east of the Hastings CWA.
Expect a considerable cooldown Wednesday with high temperatures at
least 30 degrees cooler than today in many areas. Highs will range
from the mid-40s in the northwest to the mid-50s in the
southeast. Windy conditions are expected once again through the
day as a low pressure system slowly moves across the Dakotas.
Winds of 15-25mph with gusts to 40mph will be possible through the
day. Relative humidity values as low as 13 percent are expected
across the region. A Red Flag Warning has been issued for the
entire area from noon to 9pm.
Thursday, near-critical to critical fire weather condition will be
possible across a large part of the area. Westerly winds of 15-
25mph with gusts as high as 35mph will be possible. High
temperatures range from the low 50s in the north to the low 60s in
the south. With a relatively tight pressure gradient over the area,
there is the potential that winds have been slightly underdone in
the afternoon.
An upper level ridge moves over the Hastings forecast area on Friday
and Saturday. This will keep us dry and with slightly lower wind
speeds than the past several days. High temperatures will range
from the low 50s to mid-60s on Friday, and the mid-to upper 50s on
Saturday. Lows each night will be in the 20s and 30s.
Sunday into Monday, an upper level trough will move through the
region. A few models are trying to develop a closed low. There is
a chance some light precipitation may develop as the system moves
through.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday)
Issued at 629 PM CDT Tue Apr 12 2022
VFR conditions are expected throughout the TAF period. Northwest
winds gusting to 30-35 kts are expected to continue through around
midnight, then diminish slightly to around 20-25 kts through the
remainder of the TAF period. Some areas of blowing dusts are
possible but visibility is not currently expected to drop
significantly.
&&
.FIRE WEATHER...
Issued at 352 PM CDT Tue Apr 12 2022
Critical fire weather conditions continue across the region this
afternoon and evening. Of particular concern for those with fire
interests is the pending wind shift as a cold front moves through
the area. The front is currently extending from around Dannebrog,
south to Minden, through Alma and beyond Hill City, Kansas.
Southwesterly winds ahead of the front will shift to the west,
before becoming northwesterly behind the front.
Critical fire weather continue Wednesday with northwest winds of
15-25kts and gusts to 40kts possible in the afternoon. Relative
humidity values will fall into the mid to upper teens in the
afternoon. A Red Flag Warning has been issued for the entire
Hastings forecast area from Noon to 9pm.
Winds and relative humidity values on Thursday will be very
similar to Wednesday. This will result in near-critical to
critical fire weather conditions in the afternoon. Continue to
monitor the forecast for updates.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Blowing Dust Advisory until midnight CDT tonight for NEZ039>041-
046>049-060>064-072>077-082>087.
Red Flag Warning until 9 PM CDT this evening for NEZ039>041-
046>049-060>064-072>077-082>087.
Red Flag Warning from noon to 9 PM CDT Wednesday for NEZ039>041-
046>049-060>064-072>077-082>087.
KS...Blowing Dust Advisory until midnight CDT tonight for KSZ005>007-
017>019.
Red Flag Warning until 9 PM CDT this evening for KSZ005>007-
017>019.
Red Flag Warning from noon to 9 PM CDT Wednesday for KSZ005>007-
017>019.
&&
UPDATE...Hickford
DISCUSSION...Wekesser
AVIATION...Hickford
FIRE WEATHER...WekesserHazardous weather outlook, Apr 12, 6:29 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 629 PM CDT Tue Apr 12 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 132330- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 629 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Extreme fire weather conditions continue across the region, and a Red Flag Warning remains in effect today until 9 PM for the entire outlook area. Please refer to the latest warning message for additional information. A Blowing Dust Advisory has been issued for the entire outlook area through 12 AM CDT. Blowing dust could drop visibility down to less than one mile at times. See the latest advisory message for additional information. This evening, thunderstorm chances continue across portions of the forecast area. The best chance for thunderstorms will mainly be east of a York, Nebraska to Beloit, Kansas line. Thunderstorms are most likely to initially form between 6 and 8 PM. There is the potential for some of these storms to be strong to severe, with the primary hazards being hail to the size of ping pong balls and wind gusts up to 70 MPH. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Red Flag Warning has been issued for the entire area for Wednesday from noon to 9 PM. Please refer to the latest warning message for additional information. Near-critical to critical fire weather conditions will be possible again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across our eastern areas after 5 PM. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Apr 12, 4:08 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
408 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND GST DAVENPORT 40.31N 97.81W
04/12/2022 M61 MPH THAYER NE MESONET
0305 PM NON-TSTM WND GST 2 W SHICKLEY 40.41N 97.77W
04/12/2022 M59 MPH FILLMORE NE MESONET
0334 PM NON-TSTM WND GST 5 W GENEVA 40.54N 97.69W
04/12/2022 M58 MPH FILLMORE NE MESONET
&&Local storm report, Apr 12, 6:00 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM NON-TSTM WND GST ORD AIRPORT 41.62N 98.95W
04/12/2022 M59 MPH VALLEY NE ASOS
&&Local storm report, Apr 12, 6:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM NON-TSTM WND GST 3 WNW OAK 40.25N 97.97W
04/12/2022 M59 MPH NUCKOLLS NE MESONET
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:26 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 21 min |
| Apr 13, 4:13 AM CDT | Fire Weather Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.